Alert archive / Arkansas / Special Weather Statements in 2016

Special Weather Statement, NWS Little Rock, AR

August 5, 2016Boone County, Arkansas

NWS Little Rock, AR issued this special weather statement at Aug 5, 2016, 8:21 PM CDT for Boone County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2016, 8:21 PM CDT (01:21 UTC)
Expired
Aug 5, 2016, 8:45 PM CDT
In force
24 min
Issued by
NWS Little Rock, AR

County Boone County, AR

The radar

The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1836 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS84 KLZK 060121
SPSLZK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
821 PM CDT FRI AUG 5 2016
 
ARZ003-004-060145-
BOONE AR-MARION AR-
821 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND
NORTHEASTERN BOONE COUNTIES UNTIL 845 PM CDT...

AT 821 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILLIS...OR 14 MILES NORTHEAST OF HARRISON...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DIAMOND CITY...                   LEAD HILL...
WILLIS...                         CRUMPLER SUBDIVISION...
SOUTH LEAD HILL...                MONARCH...
PEEL...                           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3635 9266 3638 9308 3650 9306 3649 9269
TIME...MOT...LOC 0121Z 279DEG 9KT 3643 9299 

$$

55

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:20 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 5, 6:20 PM CDT, 2 hours 1 minute before
Area Forecast Discussion...Update for Aviation
National Weather Service Little Rock AR
620 PM CDT FRI AUG 5 2016

.Aviation...

Overall VFR flight conditions are expected in the next 24 hours.
Friday evening convection is winding down, and only a slight chance
will be seen the rest of this evening and overnight. Coverage will
be quite low and will only include in northwest and southeast parts
of AR, including possible KHRO and KLLQ Tafs. Only patchy fog and
ceilings overnight but will again not include in Tafs due to very
low coverage. Winds will be southeast to southwest 5 to 10 mph,
becoming mainly light and variable overnight with a light southeast
flow. Similar weather conditions expected for Saturday. (59)

&&

.Prev Discussion.../ Issued 305 PM CDT FRI AUG 5 2016/

.SHORT TERM...Tonight Through Saturday Night

Once again this aftn...WDLY SCTD convection noted ovr the FA. One
note of interest fm earlier was a dense shield of higher clouds ovr
NERN AR which inhibited storm formation. However...storms did manage
to dvlp along the leading edge of the cloud shield where max heating
occurred. Mid aftn temps were well into the 90s to arnd 100
degrees... with rain cooled areas in the 80s.

The much talked about upr high is fcst to rmn centered to our W thru
the weekend. The rdg itself wl contract somewhat...allowing a more
NWLY flow aloft to prevail ovr the Mis-South. This wl allow a weak
fntl bndry to drop SWD into AR...with somewhat better chcs for
organized convection.

As far at temps...expect another hot day acrs the Natural State on
Sat. However...high temps wl be held down a few degrees due to more
clouds and rain chcs as compared to recent days.

Aftn heat index values are still expected to exceed 105 degrees over
much of CNTRL/SRN AR Sat Aftn...where a Heat Advisory is already
posted. A few locations ovr SRN AR may reach a heat index of 110
degrees Sat aftn...but this wl not be a widespread occurance. No
additional heat headlines are planned for the rest of the weekend as
the aforemtioned fntl bndry lingers ovr AR...along with more clouds
and contd rain chcs.
&&

.Long Term...Sunday through Friday

An upper level high pressure system will be over the southern U.S.
to begin the long term period. This pattern will continue through
much of the long term period. Models indicate the high shifting to
the east for Tuesday and Wednesday then back to the west Thursday
and Friday.

Hot and humid conditions will continue through the period and small
rain chances will continue in the afternoons. Better rain chances
will be on Sunday when several short waves move through northwest
flow over Arkansas. Highs will be in the mid 80s to mid 90s Sunday
and Monday...then the heat returns for the middle and late part of
next week.
&&

Excessive Heat Warning until 7 PM CDT this evening FOR Arkansas-
Bradley-Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew-Faulkner-
Garland-Grant-Hot Spring-Independence-Jackson-Jefferson-Johnson-
Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry-Pike-Pope-
Prairie-Pulaski-Saline-Sharp-White-Woodruff-Yell.

Heat Advisory from 7 PM this evening to 9 PM CDT Saturday FOR
Arkansas-Bradley-Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew-
Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Jefferson-
Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry-Pike-
Pope-Prairie-Pulaski-Saline-White-Woodruff-Yell.

Heat Advisory until 7 PM CDT this evening FOR Baxter-Fulton-Izard-
Stone.

Heat Advisory until 9 PM CDT Saturday FOR Cleburne-Polk-Scott-Van
Buren.
&&

Short Term...44 / Long Term...51
Hazardous weather outlook, Aug 5, 8:00 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CDT FRI AUG 5 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
800 AM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE
EVENING...ESPECIALLY OVER NORTHWEST AND SOUTHEAST ARKANSAS. AN
ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE WITH DAMAGING WINDS
THE MAIN THREAT. LARGE HAIL WILL BE A LOWER THREAT. LATER TONIGHT
THE STORMS ARE EXPECTED TO WEAKEN AND DISSIPATE. VERY HEAVY RAIN
WILL ALSO BE POSSIBLE WITH THE STORMS WITH LOCALIZED FLASH FLOODING
A RISK IF THE STORMS MOVE SLOWLY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...WITH
AFTERNOON HEAT INDEX VALUES REACHING TO AROUND 105 DEGREES FOR
MUCH OF THE LOWER ELEVATIONS OF CENTRAL AND SOUTHERN ARKANSAS.

MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
WEEKEND...ESPECIALLY ACROSS CENTRAL ARKANSAS. THE THREAT OF ANY
ORGANIZED OR WIDESPREAD STRONG TO SEVERE THUNDERSTORMS IS LOW.
HOWEVER A STRONGER STORM CAPABLE OF PRODUCING DAMAGING WINDS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT STORM REPORTS ARE
REQUESTED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

57/59

In the hours before

Special weather statement, Aug 5, 5:37 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
537 PM CDT FRI AUG 5 2016

ARZ064-052300-
LINCOLN AR-
537 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
600 PM CDT...

AT 536 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CANE CREEK STATE PARK...MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STAR CITY...                      NEBO...
CANE CREEK STATE PARK...          TYRO...
CALHOUN...                        FRESNO...
ROSE HILL...                      CRIGLER...
YORKTOWN...                       GARNETT...
AVERY...

LAT...LON 3379 9169 3379 9172 3387 9197 3406 9181
      3398 9161
TIME...MOT...LOC 2236Z 025DEG 7KT 3396 9175

55
Local storm report, Aug 5, 6:25 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 PM CDT FRI AUG 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             1 NW CRIGLER            33.96N 91.80W
08/05/2016  E0.50 INCH       LINCOLN            AR   SOCIAL MEDIA

            WIDESPREAD PEA SIZED HAIL WITH STONES UP TO ONE HALF INCH
            OBSERVED.

&&

JHOOD
Special weather statement, Aug 5, 7:01 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
701 PM CDT FRI AUG 5 2016

ARZ065-060030-
DESHA AR-
701 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DESHA COUNTY UNTIL 730 PM
CDT...

AT 700 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR YANCOPIN TO NEAR
WINCHESTER...AND MOVING SOUTHEAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROHWER...                         TILLAR...
WATSON...                         KELSO...
MCGEHEE...                        YANCOPIN...
LUCCA LANDING...                  REED...
MCARTHUR...

LAT...LON 3379 9099 3377 9105 3379 9113 3372 9115
      3359 9145 3377 9145 3379 9147 3396 9120
      3395 9116 3394 9115 3395 9114 3398 9115
      3401 9108 3399 9105 3396 9109 3393 9101
      3384 9107
TIME...MOT...LOC 0000Z 323DEG 5KT 3392 9111 3379 9142

55
Special weather statement, Aug 5, 7:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
740 PM CDT FRI AUG 5 2016

ARZ003-060115-
BOONE AR-
740 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOONE COUNTY UNTIL 815 PM
CDT...

AT 739 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM CENTERED NEAR HARRISON...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARRISON...                       BERGMAN...
VALLEY SPRINGS...                 DUGGER...
WININGTON...                      CAPPS...
SELF...                           CRAWFORD...
MYRTLE...                         OLVEY...
WILLIS...                         BELLEFONTE...
EVERTON...                        ZINC...
SOUTH LEAD HILL...                BATAVIA...
BEAR CREEK SPRINGS...             RIDGEWAY...
HOPEWELL IN BOONE COUNTY...

LAT...LON 3612 9290 3624 9325 3640 9318 3640 9289
TIME...MOT...LOC 0039Z 280DEG 8KT 3630 9312

55
Local storm report, Aug 5, 8:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CDT FRI AUG 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     2 NW HARRISON           36.26N 93.15W
08/05/2016  M54 MPH          BOONE              AR   ASOS

&&

JHOOD
Special weather statement, Aug 5, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
821 PM CDT FRI AUG 5 2016

ARZ003-004-060145-
BOONE AR-MARION AR-
821 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND
NORTHEASTERN BOONE COUNTIES UNTIL 845 PM CDT...

AT 821 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILLIS...OR 14 MILES NORTHEAST OF HARRISON...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DIAMOND CITY...                   LEAD HILL...
WILLIS...                         CRUMPLER SUBDIVISION...
SOUTH LEAD HILL...                MONARCH...
PEEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3635 9266 3638 9308 3650 9306 3649 9269
TIME...MOT...LOC 0121Z 279DEG 9KT 3643 9299

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:01 PM CDTSpecial Weather StatementLZKDesha29 min
Aug 5, 7:40 PM CDTSpecial Weather StatementLZKBoone35 min
Aug 5, 7:46 PM CDTSevere Thunderstorm WarningLZKBoone, Marion44 min
Aug 5, 8:28 PM CDTSpecial Weather StatementLZKMarion32 min
Aug 5, 8:43 PM CDTSpecial Weather StatementLZKMarion32 min
Aug 5, 9:13 PM CDTSpecial Weather StatementLZKBaxter47 min
Aug 5, 9:26 PM CDTFlash Flood WarningLZKBaxter, Boone, Marion3 hr
Aug 5, 9:59 PM CDTFlash Flood WarningLZKBaxter, Fulton, Izard, Marion3 hr
Aug 5, 11:02 PM CDTSpecial Weather StatementLZKFulton, Sharp43 min
Aug 5, 11:09 PM CDTSpecial Weather StatementLZKJohnson51 min
Aug 5, 11:20 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope25 min
Aug 5, 11:57 PM CDTSpecial Weather StatementLZKPope48 min
Aug 6, 12:12 AM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren48 min
Aug 6, 12:52 AM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Van Buren38 min
Aug 6, 1:25 AM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Van Buren, White32 min
Aug 6, 12:36 PM CDTSpecial Weather StatementLZKLincoln39 min
Aug 6, 12:38 PM CDTSpecial Weather StatementLZKCleveland37 min
Aug 6, 1:08 PM CDTSpecial Weather StatementLZKCleveland52 min
Aug 6, 1:15 PM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln30 min
Aug 6, 1:21 PM CDTSpecial Weather StatementLZKDesha39 min
Aug 6, 1:46 PM CDTSpecial Weather StatementLZKDesha, Drew44 min
Aug 6, 2:01 PM CDTSevere Thunderstorm WarningLZKDesha, Drew44 min
Aug 6, 2:19 PM CDTSpecial Weather StatementLZKBradley26 min

Nearby

Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.